We report the first case of valacyclovir-induced psychosis with symptoms of mania in an adolescent female with no psychiatric history. the patient presented with irritable mood, decreased need for sleep, auditory hallucinations, and grandiose delusions 72 hours after starting oral valacyclovir for newly acquired genital herpes. She was on no other medications. Delirium was ruled out by history and physical, urine toxicology was negative, head CAT scan was unremarkable, as were thyroid hormones and basic laboratories. the symptoms continued after stopping the valacyclovir, but improved with risperidone. after withdrawal of risperidone, the patient has been symptom free for 4 months. According to the Naranjo Adverse Drug Reaction (ADR) probability scale, this case report scores as a possible drug reaction. Although there are no reports of neuropsychiatric side effects with valacyclovir, there are for the medications structural analogs, acyclovir and ganciclovir. These cases were primarily in elderly patients who are immunocompromised, have renal dysfunction and receive the medication by the intravenous route. other anti-viral medications, such as interferon, have also been shown to induce mood symptoms, including depression and mania. Genital Herpes is a common and painful infection, with no known cure. Three medications, acyclovir, valacyclovir and famciclovir, have been shown to reduce the duration and severity of the disease. Clinicians should be aware that Valacyclovir and its analogs may induce psychosis with manic symptoms in young, healthy patients with no previous psychiatric history. Further research is needed to demonstrate a clear association, causal relationship and possible mechanism for the reaction.